Hi All - New to Group

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jun 2006
Total Posts : 4
   Posted 6/13/2006 9:51 PM (GMT -6)   
Hello All,
My name is Emily. I'm 20 years old and I was diagnosed in November 2005. The doctors do not know what brought on my seizures, and probably will never know. I started on Keppra, was taking a low dose, and had a second seizure while taking a shower almost exactly a month later. My dose was increased and I haven't had a seizure since. I switched to Topamax because of the extreme side effects I was getting from the Keppra.
It has been difficult adjusting to life now - between my boyfriend of 2+ years, co-works, friends, family, work, just everyday life. I feel lazy most of the time, and I hate feeling like this, because before I had Epilepsy, I was a totally different person. My life has changed so dramatically. It is hard for people around me to understand what I am going through. Probably all of you can relate to what I am talking about. It feels good to know (and I wish I didn't have to say that) that there are others who know exactly how I feel.
Also, today is exactly 6 months from my last seizure, so technically, by the state of Florida, I am allowed to drive.
Well, I just wanted to say hello and introduce myself! and if anyone every wants to talk, you can IM or e-mail me on AOL:
 ***For email please see profile.***  

Post Edited By Moderator (~Jennifer~) : 6/21/2006 6:02:17 PM (GMT-6)

Veteran Member

Date Joined Feb 2003
Total Posts : 662
   Posted 6/13/2006 11:45 PM (GMT -6)   
Hi Emily,
Unfortunatly, there is a certain "stigma" attached to the term "Epilepsy".
It can affect all aspects of your life including your employment. There are soooo many ppl that are uneducated in this area. We have to do all we can to educate ppl.
There are still ppl out there with the old school of thinking that if you have Epilepsy, you are possesed by the devel. People get scared when they hear the term "epilepsy".
This causes strained relationships, descrimination, social problems, etc.
Yes, it's very hard to adjust. In some cases you have to change your lifestile or make a career change to accomodate you "disability".
I'm glad to see that the Topamax appears to be controlling your seizures with little side effects.
Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 1:32 PM (GMT -6)
There are a total of 2,711,143 posts in 298,964 threads.
View Active Threads

Who's Online
This forum has 153529 registered members. Please welcome our newest member, Jeanne T.
392 Guest(s), 10 Registered Member(s) are currently online.  Details
Chask, bluelyme, BreRosie, Gpzlb7, Saraj, FLBeachgal, Jeanne T, brucen36, Snarf, iPoop

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer